Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 157, NWS Topeka, KS

June 30, 20054 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 30, 2005, 3:29 PM CDT for 4 counties in Kansas. It was in force for 46 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2005, 3:29 PM CDT (20:29 UTC)
Expired
Jun 30, 2005, 4:15 PM CDT
In force
46 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Lyon County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 39 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:48 PM CDTHAIL 0.753 Sw Auburn, KS
Jun 30, 3:50 PM CDTHAIL 1Burlingame, KS
Jun 30, 4:00 PM CDTHAIL 0.57 Ne Admire, KS
Jun 30, 4:00 PM CDTHAIL 1Eskridge, KS
Jun 30, 4:10 PM CDTTSTM WND DMGEskridge, KS6 TO 8 INCH DIAMETER TREE LIMBS BLOWN DOWN
Jun 30, 4:10 PM CDTHAIL 2Eskridge, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 1:40 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-357 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 302030
SVRTOP
KSC111-139-177-197-302115-
/O.NEW.KTOP.SV.W.0157.050630T2029Z-050630T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
329 PM CDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LYON COUNTY IN EAST CENTRAL KANSAS
  NORTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS
  SOUTHERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS
  SOUTHEASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS

* UNTIL 415 PM CDT

* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  HARVEYVILLE...OR ABOUT 22 MILES SOUTHWEST OF TOPEKA...MOVING EAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AUBURN...
  BURLINGAME...
  SCRANTON...
  CARBONDALE...
  RICHLAND...
  OVERBROOK...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 151 AND 172.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3869 9598 3869 9628 3894 9607 3894 9550
      3872 9550 3869 9592

$$
3 follow-up statements
000 
WWUS53 KTOP 302037
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
333 PM CDT THU JUN 30 2005

KSC111-139-177-197-302115-
/O.CON.KTOP.SV.W.0157.000000T0000Z-050630T2115Z/
SHAWNEE-WABAUNSEE-OSAGE-LYON-
333 PM CDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
NORTHEASTERN LYON...NORTHERN OSAGE...SOUTHEASTERN WABAUNSEE AND
SOUTHERN SHAWNEE COUNTIES...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR HARVEYVILLE...OR ABOUT 22 MILES SOUTHWEST OF TOPEKA...
MOVING EAST AT 30 MPH.

A SECOND SEVERE THUNDERSTORM WAS LOCATED ALONG THE WABAUNSEE AND 
LYON COUNTY LINE MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
BURLINGAME...AUBURN...SCRANTON...CARBONDALE...OVERBROOK AND RICHLAND.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 151 AND 172.

AT 325 PM...DAMAGING WINDS ESTIMATED TO BE OVER 70 MPH OCCURRED 1 
MILE SOUTHEAST OF ESKRIDGE.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3869 9598 3869 9628 3894 9607 3894 9550
      3872 9550 3869 9592

$$
000 
WWUS53 KTOP 302053
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CDT THU JUN 30 2005

KSC111-139-177-197-302115-
/O.CON.KTOP.SV.W.0157.000000T0000Z-050630T2115Z/
SHAWNEE-WABAUNSEE-OSAGE-LYON-
351 PM CDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
EXTREME NORTHEASTERN LYON...NORTHERN OSAGE...SOUTHEASTERN WABAUNSEE 
AND EXTREME SOUTHEAST SHAWNEE COUNTIES...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BURLINGAME...OR ABOUT 19 MILES SOUTH OF TOPEKA...MOVING
EAST AT 30 MPH.

A SECOND SEVERE THUNDERSTORM HAS DEVELOPED ABOUT 6 MILES NORTHWEST 
OF ESKRIDGE. THIS STORM WILL MOVE EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
CARBONDALE AND OVERBROOK.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

AT 348 PM...A SPOTTER REPORTED QUARTER SIZE HAIL IN BURLINGAME.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3870 9603 3881 9624 3901 9611 3897 9571
      3876 9554 3872 9550 3870 9575 3869 9592

$$
000 
WWUS53 KTOP 302113
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
408 PM CDT THU JUN 30 2005

KSC111-177-302118-
/O.CAN.KTOP.SV.W.0157.000000T0000Z-050630T2115Z/
SHAWNEE-LYON-
408 PM CDT THU JUN 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR LYON AND SHAWNEE COUNTIES HAS
BEEN CANCELLED...

THE SEVERE THUNDERSTORMS WILL MOVE SOUTH OF SHAWNEE COUNTY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3872 9593 3874 9594 3879 9605 3886 9597
      3885 9554 3876 9555 3868 9554 3866 9576
      3869 9593

$$

KSC139-197-302115-
/O.CON.KTOP.SV.W.0157.000000T0000Z-050630T2115Z/
WABAUNSEE-OSAGE-
408 PM CDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
NORTHERN OSAGE AND SOUTHEASTERN WABAUNSEE COUNTIES...

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 4 MILES SOUTHEAST OF CARBONDALE...OR ABOUT 19 MILES SOUTH OF
TOPEKA...MOVING EAST AT 30 MPH.

A SECOND SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF 
ESKRIDGE MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
OVERBROOK...POMONA LAKE AND HARVEYVILLE.

AT 400 PM...A SPOTTER REPORTED QUARTER SIZE HAIL 1 MILE SOUTH OF 
ESKRIDGE AND 2 INCH HAIL IN ESKRIDGE.


LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3872 9593 3874 9594 3879 9605 3886 9597
      3885 9554 3876 9555 3868 9554 3866 9576
      3869 9593

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:21 AM CDT, 12 hours 8 minutes earlier.

Area forecast discussion, Jun 30, 3:21 AM CDT, 12 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
321 AM CDT THU JUN 30 2005

.DISCUSSION...

INTERMITTENT PRECIPITATION CHANCES THROUGHOUT THE FORECAST LEAD THE
LIST OF CHALLENGES THIS MORNING.

00Z UPPER AIR MAPS SHOWED ENE JET FROM FOUR CORNERS NORTH INTO THE
NORTHERN PLAINS WITH SEASONABLY STRONG STACKED SYSTEM OVER THE
DAKOTAS. TEMPS AROUND 13C AT 700MB OVER MUCH OF KANSAS WITH 0-8C
DEWPOINTS OVER MUCH OF THE NORTHERN AND CENTRAL PLAINS...WITH 850MB
MOISTURE LEVELS AROUND 14C AHEAD OF THE COLD FRONT. ELEVATED
THUNDERSTORMS CONTINUE OVER MUCH OF NORTH CENTRAL AND NORTHEAST
KANSAS EARLY THIS MORNING WITH SURFACE BOUNDARY FROM ROUGHLY KLWD TO
KEHA.

UPPER SYSTEM TO SLOWLY WORK OFF TO THE EAST TODAY WITH SECONDARY
TROF PUSHING SOUTHEAST THROUGH IOWA. 850MB PROFILER DATA INDICATING
LOW LEVEL JET BEGINNING TO VEER WHICH SHOULD BRING A DECREASING
TREND TO THE CONVECTION...THOUGH MID LEVEL ISENTROPIC LIFT CONTINUES
TO CREATE SOME SHOWERS INTO SOUTHWESTERN NEBRASKA. MODELS INDICATE
THIS LIFT TO SPREAD INTO THE CWA TODAY...THOUGH THIS MAY BE AN
ARTIFACT OF CONVECTIVE PARAMETERIZATION SCHEMES. NEVERTHELESS...
SHOULD BE AT LEAST SOME CHANCE FOR ELEVATED PRECIPITATION OVER THE
FRONT AND OUTFLOW BOUNDARIES INTO THE MID DAY HOURS...THEN BETTER
CHANCES OVER THE SOUTHERN ZONES THIS AFTERNOON AND TONIGHT AS FRONT
SLOWLY PUSHES SOUTH BEHIND SECONDARY WAVE. SYNOPTIC FEATURES RATHER
RESPECTABLE WITH JET CORE TO THE NORTHEAST...500MB HEIGHTS
FALLING...AND 700-850MB MOISTURE POOLING MAINLY THIS EVENING...WITH
BOUNDARY LIKELY NOT FAR TO THE SOUTH UNTIL LATE...SO SOME CONCERN
FOR HEAVY RAINFALL. SURFACE BOUNDARY POSITION A LARGE UNCERTAINTY
HOWEVER WITH SECONDARY WAVE KEEPING PRESSURES FROM RISING TOO FAST
BEHIND MAIN UPPER LOW AND ZONAL FLOW OVER THE ROCKIES. MAIN SHOVE
MAY BE FROM COOL OUTFLOW WHICH MODELS WILL NOT HANDLE WELL. WITH
THIS IN MIND...WILL KEEP POPS IN CHANCE RANGE BOTH TODAY AND
TONIGHT. CONVECTIVE DEBRIS CONSIDERATIONS SUGGEST KEEPING HIGH TEMPS
BELOW GUIDANCE FOR THE MOST PART.

NORTH/NORTHEAST LOW LEVEL FLOW IN ASSOCIATION WITH PACIFIC HIGH TO
KEEP TEMPS NEAR NORMALS FOR FRIDAY. RETURN FLOW BEGINS FRIDAY NIGHT
WITH SOME WEAK MID LEVEL WARM AIR ADVECTION SUPPORTING SOME MENTION
OF PRECIPITATION FOR THE WESTERN COUNTIES. BETTER LOW LEVEL FORCING
COMES IN SATURDAY NIGHT THOUGH MODELS VARY WIDELY ON QUALITY OF
MOISTURE.

NEXT NORTHERN STATES SYSTEM TO BRING ANOTHER FRONT INTO THE AREA
SUNDAY AFTERNOON/NIGHT AND MAY NOT STRAY FAR ON INTO NEXT WEEK.
GOING PRECIPITATION MENTION SEEMS FINE FOR NOW...BUT WILL NEED TO BE
MONITORED.

&&

.TOP...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

65
Hazardous weather outlook, Jun 30, 4:56 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
456 AM CDT THU JUN 30 2005

KSZ008>012-020>024-026-034>040-054>056-058-059-011000-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
456 AM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE AREA...AND TONIGHT MAINLY
ALONG AND SOUTH OF INTERSTATE 70. SOME OF THE STORMS COULD BE SEVERE
AND PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTH CENTRAL AND
PORTIONS OF EAST CENTRAL KANSAS FRIDAY NIGHT. THUNDERSTORMS WILL BE
POSSIBLE FOR MUCH OF THE AREA FROM SATURDAY NIGHT THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.CRH.NOAA.GOV/TOP  (ALL LOWER CASE)

In the hours before

Local storm report, Jun 30, 1:43 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
143 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             LEONARDVILLE            39.36N 96.86W
06/30/2005  0.75 INCH        RILEY              KS   TRAINED SPOTTER

            DIME TO SOME PENNY SIZE HAIL.

&&

STRASSBERG
Local storm report, Jun 30, 2:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
235 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             18 ESE JUNCTION CITY    38.93N 96.52W
06/30/2005  1.00 INCH        GEARY              KS   EMERGENCY MNGR

            ON HIGHWAY 177 NEAR MCDOWELL CREEK.

&&

STRASSBERG
Local storm report, Jun 30, 3:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
303 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             7 NNE SILVER LAKE       39.20N 95.81W
06/30/2005  1.00 INCH        SHAWNEE            KS   TRAINED SPOTTER

            HEAVY QUARTER SIZE HAIL AND GUSTY WINDS.

&&

STRASSBERG
Special weather statement, Jun 30, 3:15 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
315 PM CDT THU JUN 30 2005

KSZ021>023-034>036-302115-
CLAY-DICKINSON-GEARY-OTTAWA-POTTAWATOMIE-RILEY-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...
JUNCTION CITY AND MANHATTAN
315 PM CDT THU JUN 30 2005

...SEVERE THUNDERSTORM WATCH NUMBER 563 IS NO LONGER IN
EFFECT...

THE FOLLOWING COUNTIES ARE NO LONGER UNDER THE SEVERE THUNDERSTORM
WATCH...

CLAY                  RILEY                 POTTAWATOMIE
OTTAWA                GEARY                 DICKINSON

SOME CITIES NO LONGER UNDER THE SEVERE THUNDERSTORM WATCH...

ABILENE               JUNCTION CITY         MANHATTAN
CLAY CENTER

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

KSZ024-026-037>040-054>056-058-059-010200-
ANDERSON-COFFEY-DOUGLAS-FRANKLIN-JACKSON-JEFFERSON-LYON-MORRIS-OSAGE-
SHAWNEE-WABAUNSEE-
INCLUDING THE CITIES OF...EMPORIA...LAWRENCE...OTTAWA AND TOPEKA
315 PM CDT THU JUN 30 2005

...SEVERE THUNDERSTORM WATCH NUMBER 563 REMAINS IN
EFFECT...

THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

JACKSON               JEFFERSON             SHAWNEE
WABAUNSEE             DOUGLAS               MORRIS
OSAGE                 LYON                  FRANKLIN
COFFEY                ANDERSON

SOME CITIES IN THE WATCH ARE...

EMPORIA               OTTAWA                LAWRENCE
TOPEKA

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 30, 3:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
325 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND DMG     1 SE ESKRIDGE           38.85N 96.10W
06/30/2005                   WABAUNSEE          KS   TRAINED SPOTTER

            WINDS ESTIMATED OVER 70 MPH WITH DAMAGE TO GAZEBO AND OUT
            BUILDINGS, ALSO STANDING WATER FROM VERY HEAVY RAINS. PEA
            SIZE HAIL FELL BRIEFLY.

&&

STRASSBERG
Local storm report, Jun 30, 3:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
328 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     1 SE ESKRIDGE           38.85N 96.10W
06/30/2005                   WABAUNSEE          KS   TRAINED SPOTTER

            WINDS ESTIMATED OVER 70 MPH WITH DAMAGE TO GAZEBO AND OUT
            BUILDINGS, ALSO STANDING WATER FROM VERY HEAVY RAINS. PEA
            SIZE HAIL FELL BRIEFLY. ...CORRECTION TO TIME OF
            EVENT...SHOULD BE 325PM CDT.

&&

STRASSBERG

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:14 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha46 min
Jun 30, 12:18 AM CDTSevere Thunderstorm WarningTOPCloud, Ottawa42 min
Jun 30, 1:00 AM CDTSevere Thunderstorm WarningTOPClay, Ottawa25 min
Jun 30, 1:31 AM CDTSevere Thunderstorm WarningTOPNemaha29 min
Jun 30, 3:17 AM CDTFlash Flood WarningTOPCloud3 hr
Jun 30, 12:57 PM CDTSevere Thunderstorm WarningTOPClay27 min
Jun 30, 2:03 PM CDTSevere Thunderstorm WarningTOPGeary, Wabaunsee42 min
Jun 30, 2:44 PM CDTSevere Thunderstorm WarningTOPWabaunsee46 min
Jun 30, 2:45 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee60 min
Jun 30, 3:37 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage38 min
Jun 30, 4:14 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage46 min
Jun 30, 4:16 PM CDTSevere Thunderstorm WarningTOPFranklin, Osage44 min
Jun 30, 4:22 PM CDTTornado WarningTOPCoffey, Osage38 min
Jun 30, 4:34 PM CDTSevere Thunderstorm WarningTOPShawnee, Wabaunsee41 min
Jun 30, 4:54 PM CDTSevere Thunderstorm WarningTOPOsage51 min
Jun 30, 4:59 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey46 min
Jun 30, 5:11 PM CDTSevere Thunderstorm WarningTOPShawnee, Wabaunsee49 min
Jun 30, 5:42 PM CDTSevere Thunderstorm WarningTOPLyon48 min
Jun 30, 5:52 PM CDTSevere Thunderstorm WarningTOPDouglas, Osage, Shawnee38 min
Jun 30, 5:59 PM CDTSevere Thunderstorm WarningTOPShawnee, Wabaunsee46 min
Jun 30, 6:30 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Osage45 min
Jun 30, 6:31 PM CDTSevere Thunderstorm WarningTOPLyon44 min
Jun 30, 6:33 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris42 min
Jun 30, 6:44 PM CDTSevere Thunderstorm WarningTOPShawnee22 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.